Review: could Lantus cause Pneumonia?
Summary: Pneumonia is found among people who take Lantus, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have Diabetes.
We study 49,916 people who have side effects while taking Lantus from FDA and social media. Among them, 1,454 have Pneumonia. Find out below who they are, when they have Pneumonia and more.
You are not alone: join a mobile support group for people who take Lantus and have Pneumonia >>>
Lantus has active ingredients of insulin glargine recombinant. It is often used in diabetes. (latest outcomes from 50,291 Lantus users)
Pneumonia has been reported by people with rheumatoid arthritis, multiple sclerosis, high blood pressure, multiple myeloma, osteoporosis. (latest reports from 122,906 Pneumonia patients)
On Feb, 1, 2015: 49,916 people reported to have side effects when taking Lantus. Among them, 1,454 people (2.91%) have Pneumonia.
Time on Lantus when people have Pneumonia * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Pneumonia when taking Lantus * :
Age of people who have Pneumonia when taking Lantus * :
Severity of Pneumonia when taking Lantus ** :
How people recovered from Pneumonia ** :
Top conditions involved for these people * :
- Diabetes mellitus (233 people, 16.02%)
- Type 2 diabetes mellitus (231 people, 15.89%)
- Hypertension (107 people, 7.36%)
- Multiple myeloma (102 people, 7.02%)
- Pain (76 people, 5.23%)
Top co-used drugs for these people * :
- Aspirin (413 people, 28.40%)
- Humalog (331 people, 22.76%)
- Lasix (317 people, 21.80%)
- Novolog (257 people, 17.68%)
- Lisinopril (221 people, 15.20%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of lantus and pneumonia on
Do you have Pneumonia while taking Lantus?
You are not alone! Join a mobile support group:
- support group for people who take Lantus and have Pneumonia
- support group for people who take Lantus
- support group for people who have Pneumonia
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lantus, Pneumonia
You may be interested at these reviews (Write a review):
- Blood sugar level while taking veltrex
I been taking Veltrex for a viral infection in my eye for 3 days and today my blood sugar was 448.My normal blood sugar runs around 146.
- Constant tiny pimples and worse after taking lantus
I finally made a connection to my skin issue. I have been using lantus for nearly 6 or so years now and I mostly always have some sort of raw acne on my face. I had it prior to Lantus as well, but it seemed it I could somewhat tell what set it off.
Anyhow, I recently had ran out and used Novolin 70/30 until the other came in. During the use my sugars were better and my skin seemed to clear up a bit. So, I get another bottle of Lantus and less than 1 week of use I had a blister on my foot and my face, all at once, was nearly covered in tiny rash-ish like tiny blisters. They don't clear up with acne medicine and there are at least 2 new ones every morning. I watch them develop throughout the day as well. I have kept using it bc I don't want to waste it and bc of this my face has stayed "blistery" and I feel infectious.
Whether it is related or not I also get very large, painful and destructive cysts on my face as well. I was told by my doctor that it looks like staff, but I never got them on my face before Lantus. Kind of makes a bit of a correlation to me.
Does anyone else experience these issues?
- Lantus and gastroperesis
My husband for 10yrs was diagnosed as type 2 diabetic. Nov 10/13 he was admitted to hospital DKA blood sugar got to 38...severe vomiting, flu like symptoms, high blood pressure. During his stay he was put on insulin, nova rapid 3 times per day and Lantus. Over the coarse of him becoming sick, he had lost quite an amount of weight...during his hospital stay he went as low as 128 pounds from 165/170 lbs. Nov 20 released from hospital, now on insulin...for near three weeks he was doing well, eating, blood sugars were coming down and trying to scale the insulin. Dec 19/13 this all changed, vomiting, nausea, chest pain, weakness, constant hiccups, burping and extreme tiredness. I took him to emerg was told was most likely the flu. Dec 26th back to emerg due to vomiting 12 times per day, put on iv and tests were done, abdomen ultrasound, chest xray, blood work, etc all came back fine. Dec. 29 back to emerg same thing this point we were told could be gastroparesis. By the time Jan came same symptoms he had at this point been on blood pressure pills twice per day, stomach med's which they give cancer patients, taking 2 times per day and tecta once per day. Jan17/14 we finally had appointment with the endo...to discover his blood pressure was extremely low, now being weined off this medication. He did regain a bit more energy, could stand normal but still not eating much. We figured this was the answer, however to find it was not the vomiting continued etc and the sleeping, feeling cold all the time etc. weight still not going up much as food would not stay down. March 17/14 admitted to hospital where we were told gastroparesis. A scope of the stomach had been done prior and was clear. The nausea continued and was put on domperidone 3 times per day, and tecta once in the morning. This elimated the extreme vomiting however nausea sleeping, under weight, heartburn, etc continued. Frustrated we wanted a referral out of town which we have just went to, ct scans are going to be done and continue with the tecta and domperiedone...we have questioned numerous times since Dec/13 and for the last 7 months could it be the insulin, and many times were told no very unlikely. June/14 I again doing research on the internet stumbled across a forum where patients were blaming the lantus. Exact symptoms like my husband....at the end of our rope I told him to not take the lantus that Thursday night, monitor is blood as soon as he gets up. After a nights sleep blood sugar was 7 and he felt good. Normally around 10 am would start to feel nausea, this did not happen. He kept taking his pills for the stomach. After two weeks of the not taking the lantus ...he is eating, gaining weight, energy, no cold feeling, no heartburn etc. Now we decided to go off the pills, he now has his life back....he is able to resume a full day work, finding at night harder to sleep as he has more energy. For 7 months I watched him fade away to nothing where quality of life was nil, and not one medical professional even questioned the insulin. He continues to take the nova rapid 3 times per day, blood pressure is normal and no pills, blood sugars are under 10 still. More research needs to be out there for patients, the side effects listed do not even mention the symptoms he had. The binding agents? could they be the cause? There is NOT enough information on this drug,listing severe side effects. He did not have swelling or itching etc on the injection site. It took a frustrated wife and husband to take a chance on a gut instint and glad we did...
- Side effect of spiriva on diabetis control
I have been a diabetic for the past 30 years and could generally control my blood sugar by using Lantus and another fast effect insuine (ahich changed several time)Since I take Spiriva (started on february 15th 2014, I cannot control my blood sugar properly and get incoherent results (2,3 or even 4 gr)
More reviews for: Lantus, Pneumonia
Comments from related studies:
From this study (6 days ago):
intermittent diarrhea with Metformin
From this study (1 week ago):
I have had a persistent Itching Rash since taking Lantus Solostar. I've used all sorts of treatments for eczema etc. until my Mother looked online and found a very short mention of this occurring in other Lantus Solostar users. The rash is extremely uncomfortable and I am considering stopping use of this medicine due to being tired of it's consequences.
From this study (3 weeks ago):
fecal incontinence only while sleeping
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.